honeywear 29/03/18
Last reply 2 weeks ago
Sick of being sick and tired

I started Tecfidera two weeks ago , switched to higher dose exactly a week ago. The lower dose gave me no effects, not even flushing, but being on the higher given me mild stomach cramps till last night I had the worst stomach cramps , cried my eyes out for an hour, along with nausea even though I ate a good dinner . I’ve also noticed ms symptoms that had subsided before this medicine (emotional outbreaks, fatigue, and complete brainfog) anyone else seem to get worse altogether after starting a new medicine ?

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


adam
3 weeks ago

That’s not something I’ve experienced, but I am worse when unwell and it sounds like (although it’s caused by the medication) you’re not too well right now.

For me, the Tecfidera side effects lasted only a few days (triggered when I upped the dosage) – the flushing continued to affect me sporadically for as long as I took it, but wasn’t that bad.

I’m not a doctor, so whilst what you’re going through is potentially explained by the change, it might be a good idea to flag it, especially if it doesn’t subside soon.

Hope it gets better for you.


californiadreamin
3 weeks ago

My wife had a similar experience with Tecfidera. She described it as pushing a tennis ball inside of her and up. She had a lot of burping and air. It was a horrible experience for a long time. Eventually a medicine called Singlair solved it. If you have similar symptoms let me know and I will send you a link to earlier posts with the details. It got worse as the days went on to the point where she had to stop for a bit. She described it on par with childbirth except it lasted a lot longer. It has horrible. Happy to report though she doesnt even remember taking it most days now as it causes no issues a year and half in.


vixen
2 weeks ago

Hello @honeywear. I am one of the lucky ones that didn’t have side effects when I started a year ago. However, I do remember my MS seemed to become a bit off balance for a while. I exchanged info with a Shift friend who had also just started Tec and he was experiencing the exact same. So don’t worry so much about that aspect. If you put Tecfidera in the search box on top left you should find lots of posts on the topic. Good luck, staystrong!


leighlincoln
2 weeks ago

I was on Tecfedira for about 3 years and it did nothing for me as far as I m aware. Yesterday I started Ocrevus, which has only recently become freely available here in Australia. It was a long drawn out day which lasted from 8 a.m. to 5 p.m. with no side effects for me. I’m hoping to halt progression as I can feel my core strength declining and trying to stay on my feet.
I have 2nd half of 1st infusion in 2 weeks time then nothing for 6 months, no needles or pills sounds good to me.

good luck in what you chose

take care

Pat


arbee
2 weeks ago

I started Tecfidera in November, hardly noticed the lower dose but the first 6-8 weeks on the higher dose was pretty tough going!
I had similar issues with my stomach, felt like I had swallowed expanding foam and I did have some relapse symptoms (just not as bad as a full relapse) but they soon passed and I’m glad I stuck with it now because I feel pretty good lately and have been relapse free.
What you eat makes a big difference, for me peanut butter or scrambled egg on toast work well and baked beans are very bad but I have found that occasionally I still get cramps even when I’ve eaten the right food. Everybody is different and it might not work for you but I would suggest trying to get through the first 8 weeks before throwing in the towel, it should get much easier after that.

Post Comment

You must be logged in to reply to this topic.